Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

What causes feet to turn mottled, discolored and numb after exercising?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1992
Answered : 621 Questions
Question
After exercising, my feet turn mottled, generally discolored, and numb. I have been diagnosed/treated for OCD (with a manifestation of excessive exercise) and bulimia nervosa. Is this likely a side effect of lifestyle choices or a testament to a greater circulatory problem? I have never had this issue before the last few months or so.
Posted Thu, 28 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Behar Greca 1 hour later
Brief Answer:
Narrowing of the blood vessels...

Detailed Answer:
Hi, thank you for posting!

I have gone through your query and I understand your concerns.

According to your symptoms and to your medical history I can say that such symptoms are caused by narrowing of the blood vessels that supply legs and feet.

Discolored feet shows that the oxygen level in your blood is low, and that more blood is required.
When exercising, a lot of oxygen is required from the body. To supply high levels of oxygen more blood is supplied to the body. But your blood vessels can't supply enough blood due to narrowing.
This is the reason why your feet are discolored and numb.

Doppler ultrasound(to check blood vessel condition), INR test and a glucose test
are necessary for the diagnosis. A lipid test is also necessary.

The results of the tests will determine the right treatment.
You should consult your angiologist for an evaluation of your condition.

Ask me for anything unclear.

Wish you good health.
Dr. Behar.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor